Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have PTCA. Taking Clopitab, Ramistar and Prolomet. Continuous gum bleeding. Suggest an alternative treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
Hello Sir,
I am Mr. XXXXXXX XXXX, Male (53yrs), from Kolkata, have some below querries regarding my Cardiac problem, if you could help me with it kindly. I am currently adviced under Cardiologist - XXXXXXX Chatterjee of XXXXXXX Hridalay hospital , Kolkata.
The background ; -
1.)PTCA + Stenting for AMI on 30.11.12;
3.)Taking 5 medicines - Clopitab-A75 (1tab once daily) ; Ramistar-5mg (2tabs-1after breakfast & 1after dinner) ; Prolomet25 (1tab daily after breakfast) ; Atorva 10mg (1tab after dinner) ; Pan40 (1tab before breakfast)
4.)In 10 months after Stenting I've got twice Gum bleeding with continuous flow of 24hrs., when my Cardiac Dr. adviced me to stop the medicine - Clopitab for 2 days, but family Physician & Dentist adviced me to take the tab Pause thrice in a day.
It is very unnatural to bleed so much, so wanted to know what may be the cause for my gum bleeding so much & if there is any other alternative medicine which can help me in this. Please kindly suggest what else treatment could done if required.
Posted Fri, 8 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 3 hours later
Brief Answer:
please see details

Detailed Answer:
Dear Sir
1. The basic cause for gum bleeding should be related to your teeth only. You have to discuss it out with a dentist but the excessive bleeding is likely because of the medicines namely clopitab-A. This contains clopidogrel and aspirin. These two drugs increase our tendency to bleed as they interfere with clotting mechanism (the mechanism responsible for stopping bleeding). Possibly your bleeding continued for 24 hours because of these drugs.
2. But these drugs are essential as for patients who have undergone PTCA with implantation of a drug eluting stent (DES). They should not ordinarily be stopped for at least one year after DES implantation. Stopping them before 1 year without consulting your cardiologist may lead to life threatening complications.
3. I would recommend you to see your dentists to rule out any dental problem. If at all bleeding occur, do see your cardiologist. The same drug (pause or tranexamic acid) may be used locally for stopping bleeding from gums.
Hope this helps. Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor